Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 6, NWS Miami, FL

October 19, 2016Broward County, Miami-Dade County, Palm Beach County, Florida

NWS Miami, FL issued this coastal flood statement at Oct 19, 2016, 3:29 AM EDT for Broward County, Miami-Dade County, Palm Beach County, Florida. It was in force for 61 hr.

The area

The counties it named.

The facts

Issued
Oct 19, 2016, 3:29 AM EDT (07:29 UTC)
Expired
Oct 21, 2016, 4:00 PM EDT
In force
61 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Miami-Dade County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 59 km from the middle of the area, began a volume at 07:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 7.5 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-10-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 578 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-10-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
578 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

961 
WHUS42 KMFL 190729
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
329 AM EDT WED OCT 19 2016

FLZ168-172-173-200100-
/O.CAN.KMFL.CF.Y.0002.000000T0000Z-161019T1200Z/
/O.NEW.KMFL.CF.S.0006.161019T0729Z-161020T2000Z/
/O.CON.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE-
329 AM EDT WED OCT 19 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING...
...COASTAL FLOOD ADVISORY IS CANCELLED...
...COASTAL FLOOD STATEMENT IS IN EFFECT THROUGH THURSDAY MORNING...

* RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ON 
  ATLANTIC BEACHES. 

* TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH FRIDAY 
  MORNING. 

* IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS 
  CONDITIONS FOR SWIMMERS. 

* COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR
  HIGH TIDES THROUGH AT LEAST THURSDAY MORNING.

* TIMING...THE TIME OF THE NEXT HIGH TIDES AT VIRGINIA KEY WOULD
  BE AT 11:54 AM THIS MORNING AND 12:08 AM THURSDAY. THE TIME OF
  NEXT HIGH TIDES AT LAKE WORTH WOULD BE AT 11:12 AM THIS MORNING
  AND 11:32 PM THIS EVENING.

* IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH 
  WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... 
  PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL 
  WATERWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET
FLOODING DURING HIGH TIDES THROUGH THURSDAY MORNING.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
5 follow-up statements
890 
WHUS42 KMFL 191413
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1013 AM EDT WED OCT 19 2016

FLZ168-172-173-192215-
/O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/
/O.CON.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE-
1013 AM EDT WED OCT 19 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY MORNING...
...COASTAL FLOOD STATEMENT IS IN EFFECT THROUGH THURSDAY MORNING...

* RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ON 
  ATLANTIC BEACHES. 

* TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH FRIDAY 
  MORNING. 

* IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS 
  CONDITIONS FOR SWIMMERS. 

* COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR 
  HIGH TIDES THROUGH AT LEAST THURSDAY MORNING. 

* TIMING...THE TIME OF THE NEXT HIGH TIDES AT VIRGINIA KEY WOULD 
  BE AT 11:54 AM THIS MORNING AND 12:08 AM THURSDAY. THE TIME OF 
  NEXT HIGH TIDES AT LAKE WORTH WOULD BE AT 11:12 AM THIS 
  MORNING AND 11:32 PM THIS EVENING. 

* IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH 
  WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... 
  PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL 
  WATERWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET
FLOODING DURING HIGH TIDES THROUGH THURSDAY MORNING.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
888 
WHUS42 KMFL 192022
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
422 PM EDT WED OCT 19 2016

FLZ168-172-173-200800-
/O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/
/O.CON.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE-
422 PM EDT WED OCT 19 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
MORNING...
...COASTAL FLOOD STATEMENT IS IN EFFECT THROUGH THURSDAY MORNING...

* RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ON 
  ATLANTIC BEACHES. 

* TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH FRIDAY 
  MORNING. 

* IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS 
  CONDITIONS FOR SWIMMERS. 

* COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR 
  HIGH TIDES THROUGH AT LEAST THROUGH THURSDAY MORNING. 

* TIMING...THE TIME OF THE NEXT HIGH TIDE AT VIRGINIA KEY WOULD BE
  AT 12:29 AM THURSDAY MORNING. THE TIME OF NEXT HIGH TIDE AT LAKE
  WORTH WOULD BE AT 11:32 PM TONIGHT.

* IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH 
  WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... 
  PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL 
  WATERWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET
FLOODING DURING HIGH TIDES THROUGH THURSDAY MORNING.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
331 
WHUS42 KMFL 192109
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
509 PM EDT WED OCT 19 2016

FLZ168-172-173-201000-
/O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/
/O.CON.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-DADE-
509 PM EDT WED OCT 19 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH FRIDAY
MORNING...
...COASTAL FLOOD STATEMENT IS IN EFFECT THROUGH THURSDAY AFTERNOON...

* RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ON 
  ATLANTIC BEACHES. 

* TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH FRIDAY 
  MORNING. 

* IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS 
  CONDITIONS FOR SWIMMERS. 

* COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR
  HIGH TIDES THROUGH AT LEAST THROUGH THURSDAY AFTERNOON.

* TIMING...THE TIME OF THE NEXT HIGH TIDE AT VIRGINIA KEY WOULD 
  BE AT 12:29 AM THURSDAY MORNING. THE TIME OF NEXT HIGH TIDE AT 
  LAKE WORTH WOULD BE AT 11:32 PM TONIGHT. 

* IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH 
  WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... 
  PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL 
  WATERWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET
FLOODING DURING HIGH TIDES THROUGH THURSDAY MORNING.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
688 
WHUS42 KMFL 200731
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
331 AM EDT THU OCT 20 2016

FLZ172-173-202000-
/O.CAN.KMFL.RP.S.0032.000000T0000Z-161021T1200Z/
/O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
331 AM EDT THU OCT 20 2016

...HIGH RIP CURRENT RISK IS CANCELLED...
...COASTAL FLOOD STATEMENT IN EFFECT THROUGH 4 PM TODAY...

* COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR
  HIGH TIDES THROUGH THIS AFTERNOON.

* TIMING...THE TIME OF THE NEXT HIGH TIDE AT VIRGINIA KEY WILL BE
  AT 12:49 PM THIS AFTERNOON.

* IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH 
  WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... 
  PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL 
  WATERWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET
FLOODING DURING HIGH TIDES THROUGH THIS AFTERNOON.

&&

$$

FLZ168-202000-
/O.EXT.KMFL.RP.S.0032.000000T0000Z-161021T0000Z/
/O.CON.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/
COASTAL PALM BEACH-
331 AM EDT THU OCT 20 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING...
...COASTAL FLOOD STATEMENT IN EFFECT THROUGH 4 PM TODAY...

* RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE
  BEACHES OF PALM BEACH COUNTY.

* TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH THIS
  EVENING.

* IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS 
  CONDITIONS FOR SWIMMERS. 

* COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR
  HIGH TIDES THROUGH THROUGH THIS AFTERNOON.

* TIMING...THE TIME OF THE NEXT HIGH TIDE AT LAKE WORTH WOULD BE
  AT 12:09 PM THIS AFTERNOON.

* IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH 
  WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... 
  PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL 
  WATERWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED STREET
FLOODING DURING HIGH TIDES THROUGH THIS AFTERNOON.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
725 
WHUS42 KMFL 201904
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EDT THU OCT 20 2016

FLZ168-210000-
/O.CAN.KMFL.CF.S.0006.000000T0000Z-161020T2000Z/
/O.CON.KMFL.RP.S.0032.000000T0000Z-161021T0000Z/
COASTAL PALM BEACH-
304 PM EDT THU OCT 20 2016

...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...COASTAL FLOOD STATEMENT CANCELLED...

* RIP CURRENTS...THERE IS A HIGH RISK FOR RIP CURRENTS ALONG THE 
BEACHES OF PALM BEACH COUNTY THROUGH THIS AFTERNOON.

* TIMING...DANGEROUS RIP CURRENTS ARE EXPECTED THROUGH THIS
  AFTERNOON.

* IMPACTS...LIFE THREATENING RIP CURRENTS WILL CREATE DANGEROUS
  CONDITIONS FOR SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL
FLAGS AND SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN
CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR
HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO
SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO
SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT REMAIN CALM.
DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE
SHORELINE. IF UNABLE TO ESCAPE... FACE THE SHORE AND CALL OR WAVE
FOR HELP. IF TIRED... FLOAT OR TREAD WATER UNTIL OUT OF THE RIP
CURRENT.

&&

$$

FLZ172-173-210000-
/O.EXT.KMFL.CF.S.0006.000000T0000Z-161021T2000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
304 PM EDT THU OCT 20 2016

...COASTAL FLOOD STATEMENT NOW IN EFFECT THROUGH 4 PM FRIDAY...

* COASTAL FLOODING...ISOLATED TIDAL INUNDATION IS POSSIBLE NEAR
  HIGH TIDES THROUGH FRIDAY AFTERNOON.

* TIMING...THE TIME OF THE NEXT HIGH TIDES AT VIRGINIA KEY WILL BE
  AT 1:26 AM EARLY FRIDAY MORNING AND AGAIN AT 2:09 PM FRIDAY
  AFTERNOON.

* IMPACTS...NEAR HIGH TIDE...COASTAL FLOODING IS POSSIBLE...WITH 
  WATER POTENTIALLY COVERING STREETS AND LOW-LYING AREAS... 
  PARTICULARLY AT INLETS AND AREAS ALONG THE INTRACOASTAL 
  WATERWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD STATEMENT IS IN EFFECT FOR POSSIBLE ISOLATED
STREET FLOODING DURING HIGH TIDES THROUGH FRIDAY AFTERNOON.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this coastal flood statement went out at Oct 19, 3:21 AM EDT, 8 minutes earlier.

Area forecast discussion, Oct 19, 3:21 AM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Miami FL
321 AM EDT Wed Oct 19 2016

...HIGH RISK OF RIP CURRENTS EAST COAST BEACHES THROUGH FRIDAY MORNING...
...SMALL CRAFT ADVISORY FOR ATLANTIC WATERS TODAY...
...COOLER WEATHER ON THE WAY FOR THIS WEEKEND....

.DISCUSSION...

...TODAY THROUGH SUNDAY...
High pressure over the Southeastern United States will weaken through
Thursday night allowing for a cold front over the central United
States to move southeast into northern Florida. At the same
time...a tropical disturbance east of the Bahama Islands will move
north/northwest to north into the western Atlantic Waters. This
will allow for the breezy northeast winds to relax over South
Florida and become northerly by Friday. The weather will also
remain mostly dry over South Florida, except for a few showers
along the east coast metro areas.

The cold front over northern Florida will continue to move
southward down the Florida peninsula on Friday and through South
Florida Friday night, before moving into the Florida Straits this
weekend. The disturbance is also forecast to move northeast into
the Northern Atlantic waters this weekend ahead of the cold
front. This weather pattern will allow for drier and cooler air to
work into South Florida from the north this weekend. Temperatures
this weekend will be in the lower to mid 80s for highs, and lows
in the 60s except upper 50s west of Lake Okeechobee.

The NHC is also giving the tropical disturbance a 60 percent
chance of development into a sub tropical or tropical system
through the end of the week, and and 80 percent chance of
development through the weekend. However, no direct impacts from
this disturbance will affect South Florida.

.EARLY TO MIDDLE OF NEXT WEEK...
High pressure will rebuild into the Southeastern United States for
early to middle part of next week, as a back door cold front moves
southeast and through South Florida middle of next week. This
will allow for the dry weather to continue over South Florida for
the early part of next week, before some low level moisture works
into the area for the middle part of next week bringing a 20 to 30
percent chance of showers to the area. The wind will also be on
an increase for next week over South Florida from the northeast
direction.

&&

.MARINE...
The wind will be northeast today at 15 to 20 knots over most of
South Florida waters. The only exception to this is over the
Atlantic waters where the wind speeds will be around 20 knots
today along with the northeast swells of 2 to 3 feet. The
northeast swells will dissipate tonight into Thursday, as the
winds will decrease to 15 knots or less. This will allow for the
Atlantic seas to be 5 to 7 feet today before decreasing to around
4 to 6 feet late tonight into Thursday. The Atlantic seas will
then remain at 4 to 6 feet on Friday. The Gulf seas will be 2 to 4
feet today before decreasing to 2 feet by Thursday. Therefore, an
SCA will continue for the Atlantic waters today with an SCEC for
rest of South Florida waters.

&&

.BEACH FORECAST...
The High Risk Of Rip Currents will continue for the east coast
Beaches of South Florida Through Friday morning. The latest tide
levels at Virginia Key and Lake Worth are running about half an
foot above normal early this morning. The forecast is for the
above normal tide levels to continue to decrease today into
Thursday. This means that during high tides there could still be a
few isolated areas of minor coastal flooding along the beaches of
South Florida, but the coverage should not be wide spread.
Therefore, the Coastal Flood Advisory will be replaced with a
Coastal Flood Statement for the east coast beaches of South
Florida through Thursday.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  86  74  86  69 /  10  20  20  20
Fort Lauderdale  87  75  86  71 /  10  20  20  20
Miami            87  75  87  72 /  10  20  20  20
Naples           88  71  87  68 /  10  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for FLZ168-172-173.

AM...Small Craft Advisory until 8 PM EDT this evening for AMZ650-651-
     670-671.

GM...None.
&&

DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...13
BEACH FORECAST...54/BNB
Hazardous weather outlook, Oct 19, 3:28 AM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
328 AM EDT WED OCT 19 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
191930-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
328 AM EDT WED OCT 19 2016

...HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC BEACHES...
...HAZARDOUS MARINE CONDITIONS FOR THE ATLANTIC WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THERE IS A HIGH RISK OF RIP CURRENTS FOR THE ATLANTIC
BEACHES.

WAVES: SEAS ARE FORECAST TO BUILD TO AROUND 7 FEET OFF THE PALM
BEACH COAST. SEAS ACROSS THE REMAINDER OF THE ATLANTIC WATERS ARE
FORECAST TO BUILD TO AROUND 6 FEET, WITH OCCASIONAL SEAS TO 8
FEET, MAINLY IN THE GULF STREAM.

FLOODING: ISOALTED TIDAL FLOODING OF VULNERABLE AREAS ALONG THE
ATLANTIC COAST IS POSSIBLE TODAY AROUND THE TIMES OF HIGH TIDE.
THIS INCLUDES AREAS NEAR THE INTRACOASTAL, AS WELL AS TIDAL CANALS
AND CREEKS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

LIFE THREATENING RIP CURRENTS WILL PERSIST THROUGH FRIDAY MORNING
FOR THE ATLANTIC BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

Nearby

Coastal Flood Statements in Florida, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.